Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
There are liquid iron supplements you can get that can be both more tolerated by your system and quicker acting. Can't remember names just now but I know that Boots sell them, not sure if you'd get them on prescription. Of course you should get bloods checked before taking anything.
I agree with everyone else. But you could also be dehydrated. If you are breastfeeding, running around after 3 children in the warm weather you may not be drinking enough. It made a huge difference to me when I started drinking more.
After I had dd3 I started getting palpitations. GP ran some blood tests and it turned out my thyroid gland had packed up.
It's easily treated with thyroxine so not a big problem, but it may be something else your GP should consider.
Thyroid problems are quite common after pregnancy, and palpitations are usually a symptom of an over-active rather than under-active thyroid - but I definitely had them when my thryoid levels were very low.
No, it's usually not serious at all . But your thyroid gland affects your entire metabolic system, so if it's not working properly it can affect you in lots of different ways eg. gain/lose weight, feel tired/anxious/depressed, problems with skins and hair etc.
It is generally very easily treated with medication so not something to worry about, but just get it checked out.
Was just about to post what Leonie and fatsatsuma said. I've had an underactive thyroid since I was nine and heart palpitations where sometimes I feel I've had one two many or one two few beats usually let me know that I need to get my levels checked as my levels are possibly too high.
Thanks Leonie, I had never understood the palps as all the info says palps = hyper.
When I was diagnosed I actually felt really well, which in hindsight was prob my body going into overdrive with all the adrenaline etc. GP said I would soon start to feel much worse if I didn't take the thyroxine. My TSH was 90 or something.
I find the whole thing quite weird really. And it seems such a balancing act getting the thyroxine levels right. Since going on levothyroxine I have felt well but some recent bloods showed that my levels had gone too high, and I've had to cut down from 100mg to 75mg - and am now feeling tired, grumpy etc etc.
Sorry KEAWYED - have started diverting your thread onto me and my problems...